Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Intersection of modular polynomials

Author: Jie Ling
Journal: Proc. Amer. Math. Soc. 137 (2009), 1543-1549
MSC (2000): Primary 11G18, 14G35
Published electronically: November 12, 2008
MathSciNet review: 2470811
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider the intersection of classic modular polynomials. The intersection number on affine space is given by the well-known Hurwitz class numbers. We give two different ways to compute the intersection number by two different compactifications of $ \mathbb{A}^2$. This yields a new and more elementary formula for the intersection number. Consequently we get a class number relation. We also give a pure combinatorial proof of this class number relation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11G18, 14G35

Retrieve articles in all journals with MSC (2000): 11G18, 14G35

Additional Information

Jie Ling
Affiliation: Department of Mathematics, University of Wisconsin-Madison, Madison, Wisconsin 53705

PII: S 0002-9939(08)09750-5
Keywords: Intersection number, modular polynomial
Received by editor(s): June 18, 2008
Published electronically: November 12, 2008
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia